It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Taking longer to de-stress when on beta-blocker

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-15-2015, 09:36 PM   #1
    INSHFMH2
    Junior Member
    (male)
     
    INSHFMH2's Avatar
     
    Join Date: Jan 2015
    Posts: 10
    INSHFMH2 HB User
    Taking longer to de-stress when on beta-blocker

    Since I've been on a low dose of Bystolic (2.5 mg/day), I experienced this unexpected effect: When I experience a daily life stressor (e.g., an argument with my spouse or rushing in traffic to get somewhere on time), I found that it actually seems to take me 3-5X as long to de-stress and return to a baseline level of calmness since I've been on Bystolic. While the stressful event is ongoing, I subjectively feel the Bystolic holding me back, so that my HR and BP doesn't go too high. When the stressful event is over, I subjectively feel that some level of physiologic arousal persists for a much longer period than it did before I was on Bystolic, even though I am no longer exposed to the stressor or mentally dwelling on it. It's almost as though, in addition to blocking certain sympathetic NS responses, the Bystolic also blocks certain parasympathetic NS responses, keeping me from calming as quickly as I used to.
    My current resting BP on this med typically is in the range of 92-105/65-72.
    Has anyone else experienced this somewhat paradoxical effect on Bystolic or other betablockers? Thanks in advance.

     
    Sponsors Lightbulb
       
    Old 02-18-2015, 12:03 PM   #2
    midi77
    Member
    (male)
     
    midi77's Avatar
     
    Join Date: Jan 2005
    Posts: 81
    midi77 HB User
    Re: Taking longer to de-stress when on beta-blocker

    Yes, I know what you mean, it's like a tenseness that lasts longer than normal. I also find that it overcompensates when you are tense as well, small things seem to cause an overly tense/anxious ridden reaction. Personally, I don't feel completely calm at all on it, there is always a level of stress, my BP is great, though, similar to yours and this is the only BB I can exercise on. The medicine works great for its intended use, but the SE are somewhat concerning to deal with.

    My Doc tried switching me to Metopropol a few months back, it was like withdrawal city, my pulse raced, my BP went up, my face was flush and I could not sleep for 3 days. This garbage, I mean medicine, is VERY addicting, sometimes I feel like I am a drug addict waiting for the net hit...

     
    Old 02-20-2015, 01:56 PM   #3
    INSHFMH2
    Junior Member
    (male)
     
    INSHFMH2's Avatar
     
    Join Date: Jan 2015
    Posts: 10
    INSHFMH2 HB User
    Re: Taking longer to de-stress when on beta-blocker

    Thanks for your reply.
    I'm glad to know I'm not the only one who experiences this on Bystolic. I was on Metoprolol for about 1.5 months before switching to Bystolic, but I don't remember that I experienced this on Metoprolol. However, the Metoprolol dose was 12.5 mg b.i.d., whereas the Bystolic dose is 2.5 mg/day. I'm reluctant to mention to my cardio because he might suggest that I need a higher dose.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:54 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!